Thunderstorm Wind, Desha
- When
- March 4, 4:25 PM CST
- Where
- Desha County, 0.57 mi W of Dumas
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.880, -91.490
Trees were blown down in the vicinity of Dumas.
A cold front moved into Arkansas from the Southern Plains. Temperatures across Arkansas were in the mid 70s and low 80s on the afternoon of March 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into Arkansas from the Southern Plains. Temperatures across Arkansas were in the mid 70s and low 80s on the afternoon of March 4th. A handful of thunderstorms developed ahead of the front in which a few became severe. Large hail and damaging winds were common with the storms that became severe across the central and eastern portions of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 4, 2:32 PM CST, 1 hour 53 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 232 PM CST Mon Mar 4 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 1248 PM CST Mon Mar 4 2024 Early afternoon surface observations and visible satellite imagery showed a scattered to broken stratocumulus deck over much of the state. Temperatures had climbed into the lower to mid 70s across north and eastern Arkansas with upper 70s and a few sites topping 80 degrees in south and western Arkansas. Regional doppler radar network observed isolated to scattered showers and isolated thunderstorms primarily over southwest Arkansas. Some very light rain showers or areas of rain sprinkles were found across portions of central Arkansas. The 12Z LZK weather balloon showed a pronounced area of steep lapse rates from 800 to 600 mb, and another from 500 to 300 mb. In between and below were inversions due to an elevated mixed layer and subsidence, respectively. Using the 12Z weather balloon in conjunction with RAP upper air analysis and objective surface analysis, the SPC mesoanalysis page progged approximately 2500 J/KG of CAPE, or energy for thunderstorms, over south and central Arkansas. CAPE values fell to 1500 to 2000 closer to the Missouri border and across parts of west central Arkansas where low-level moisture advection had not yet moistened up the boundary layer as much as it has for points east across Arkansas. Water vapor satellite imagery showed a weak shortwave trough over Arkansas moving to the northeast with weak shortwave ridging upstream out ahead of a larger, but broad, upper level trough roughly oriented over the high plains. Although SPC mesoanalysis shows the thermodynamic environment over Arkansas has 2000-2500 J/kg of CAPE with no significant inhibition in place, the atmosphere doesn't just "auto-convect", especially with indications of backed winds and a subsidence inversion located at approximately 800 mb aloft in place. Something needs to provide forcing for ascent to get storms going this afternoon and this evening, and forcing for ascent is notably diffuse and weakly organized today. Where convection initiation has already taken place, roughly from southwest Arkansas south over western Louisiana, surface observations do indicate a weakly oriented line of confluence with southeast winds over LA and southwest winds over far east TX providing some low-level convergence to focus initiation efforts. As this line of confluence became more ill defined to the north in Arkansas, convection was less prevalent at the time of this discussion. The NAM and HRRR both offer up some variation on the theme of this line of confluence moving north later this afternoon into this evening, spreading some scattered convection north across portions of central and western Arkansas. Have a 30-40 percent chance of showers and thunderstorms roughly following this confluence line north-northwest across the state following model guidance. We are under a marginal risk of severe storms through 12Z which covers the remainder of the day today and the early morning hours of Tuesday. The thermodynamic environment and two areas of steeper lapse rates aloft will certainly support rapidly developing thunderstorms through tonight. If we had a more supportive shear profile, it would warrant a greater risk of severe storms, however, based on the 12Z LZK weather balloon and forecast hodographs of winds aloft, the shear profile should continue to support a short lived storm mode through tomorrow morning. Using the 12Z LZK hodograph as a visual example, the shear profile extends pretty quickly to the northeast before circling back around a couple of times in the middle atmosphere (2-6 km range) before extending back out to the east at anvil level (8km+). If you imagine a thunderstorm updraft in this environment, it would initially tilt toward the northeast within the hydromWEDNESDAY: The beginning of the long-term forecast period on Wednesday will see a dynamic storm system exiting the region with a sfc low pressure center positioned across the Ohio River Valley region of the CONUS and a chance at some wrap around moisture behind this center of low pressure extending back into Arkansas. Despite this wrap around moisture, chances for precipitation look meager and this will likely be our driest day until Sunday. Expect overcast skies with temperatures remaining above climatological normals for this time of the year. THURSDAY/FRIDAY/SATURDAY: The three day period of Thursday, Friday, and Saturday will provide our highest rainfall totals of the week across the CWA and state of Arkansas. Thursday will begin with decent rain and thunderstorm chances nudging back into the forecast as a sfc low pressure center deepens across the Oklahoma/Texas Panhandle with an attendant warm front extending southeastward into central Texas. Expect on Thursday to begin to see rain and thunderstorms chances increase across the Natural State in advance of the warm front boundary. On Friday, a barrage of sfc features will assist in dictating our weather across Arkansas. The main players will be two sfc low pressure centers, one across the ARK-LA-TEX region of the CONUS with an attendant warm front extending eastward along the Arkansas/Louisiana border into the Deep South region of the CONUS. The second sfc low pressure center, will be planted across Missouri with an attendant cold front extending southwestward into Oklahoma on approach to the Natural State. Expect on Friday high chances of widespread rain and thunderstorm activity with these two features working in tandem. Saturday will be the beginning of a transition as both low pressure centers at the sfc both push well east of the state and the cold front pushes through by Saturday afternoon. Expect on Saturday, for rain and thunderstorm chances to continue, but drastically begin to diminish with the FROPA. Rainfall totals beginning from Monday afternoon/evening through Saturday will range from 1.5 inches as much as 2+ inches of rainfall. It will not be out of the realm of possibility for a location to receive 2.5+ inches of rainfall, especially across southeastern Arkansas; however, higher rainfall totals will likely be hit and miss depending on if a location experiences an efficient cell at producing rainfall. SUNDAY/NEXT MONDAY: An upper lvl ridge approaches in cohesion with sfc high pressure and the modified airmass which will now be much cooler anWEDNESDAY: The beginning of the long-term forecast period on Wednesday will see a dynamic storm system exiting the region with a sfc low pressure center positioned across the Ohio River Valley region of the CONUS and a chance at some wrap around moisture behind this center of low pressure extending back into Arkansas. Despite this wrap around moisture, chances for precipitation look meager and this will likely be our driest day until Sunday. Expect overcast skies with temperatures remaining above climatological normals for this time of the year. THURSDAY/FRIDAY/SATURDAY: The three day period of Thursday, Friday, and Saturday will provide our highest rainfall totals of the week across the CWA and state of Arkansas. Thursday will begin with decent rain and thunderstorm chances nudging back into the forecast as a sfc low pressure center deepens across the Oklahoma/Texas Panhandle with an attendant warm front extending southeastward into central Texas. Expect on Thursday to begin to see rain and thunderstorms chances increase across the Natural State in advance of the warm front boundary. On Friday, a barrage of sfc features will assist in dictating our weather across Arkansas. The main players will be two sfc low pressure centers, one across the ARK-LA-TEX region of the CONUS with an attendant warm front extending eastward along the Arkansas/Louisiana border into the Deep South region of the CONUS. The second sfc low pressure center, will be planted across Missouri with an attendant cold front extending southwestward into Oklahoma on approach to the Natural State. Expect on Friday high chances of widespread rain and thunderstorm activity with these two features working in tandem. Saturday will be the beginning of a transition as both low pressure centers at the sfc both push well east of the state and the cold front pushes through by Saturday afternoon. Expect on Saturday, for rain and thunderstorm chances to continue, but drastically begin to diminish with the FROPA. Rainfall totals beginning from Monday afternoon/evening through Saturday will range from 1.5 inches as much as 2+ inches of rainfall. It will not be out of the realm of possibility for a location to receive 2.5+ inches of rainfall, especially across southeastern Arkansas; however, higher rainfall totals will likely be hit and miss depending on if a location experiences an efficient cell at producing rainfall. SUNDAY/NEXT MONDAY: An upper lvl ridge approaches in cohesion with sfc high pressure and the modified airmass which will now be much cooler and drier after the FROPA from Saturday. Temperatures in terms of both lows and highs will be lowered down to values at climatological values that are normal for the time of the year. Expect dry and clearing conditions with mostly clear skies on both Sunday and next Monday.d drier after the FROPA from Saturday. Temperatures in terms of both lows and highs will be lowered down to values at climatological values that are normal for the time of the year. Expect dry and clearing conditions with mostly clear skies on both Sunday and next Monday.eteor growth zone. Within the precipitation growth zone, the air becomes more or less stationary in the inertial frame of reference of the nascent updraft concentrating hydrometeors within the primary updraft corridor. This will cause most of the heavier hydrometeors to fall back within the updraft, providing very little separation between warm rising air and rain cooled air, setting up a self limiting process of individual thunderstorm cell propagation. In this environment, thunderstorm cells will develop quickly, even supporting broad hail cores aloft for 30 to 45 minutes. The size of the hail isn't likely to get very big however due to the rain cooled air of 20-25 deg C/K cooler than the updraft air overtaking low-level updrafts and causing upright hail core growth to be even more limited than the life of the thunderstorm itself. As a result, think that 1" hail is the largest hail we could consistently expect, with smaller hail much more common. A 20-25 degree theta e/moisture difference with height is sufficient to drag some higher momentum air down to the surface, so some microburst/damaging winds are also possible. Overall expect the coverage of severe storms to remain limited, but thunderstorm coverage itself may increase to scattered in nature later this afternoon into this evening. For Tuesday, thunderstorm activity is expected to remain closely tied to a cold front expected to makes its way southeast across Arkansas throughout the daylight hours. The front itself could cause thunderstorms to increase in coverage to scattered to numerous, but a similar thermodynamic and shear environment will be in place, so expect similar impacts from storms with marginally severe hail and a few damaging wind gusts possible near the state out ahead of and along the front. The front is expected to move southeast of the area by Tuesday evening, with cooler and drier air moving into place at least for Wednesday before a bigger storm system arrives to end the work week. Cavanaugh && .LONG TERM... (Wednesday Night through next Monday) Issued at 1248 PM CST Mon Mar 4 2024 WEDNESDAY: The beginning of the long-term forecast period on Wednesday will see a dynamic storm system exiting the region with a sfc low pressure center positioned across the Ohio River Valley region of the CONUS and a chance at some wrap around moisture behind this center of low pressure extending back into Arkansas. Despite this wrap around moisture, chances for precipitation look meager and this will likely be our driest day until Sunday. Expect overcast skies with temperatures remaining above climatological normals for this time of the year. THURSDAY/FRIDAY/SATURDAY: The three day period of Thursday, Friday, and Saturday will provide our highest rainfall totals of the week across the CWA and state of Arkansas. Thursday will begin with decent rain and thunderstorm chances nudging back into the forecast as a sfc low pressure center deepens across the Oklahoma/Texas Panhandle with an attendant warm front extending southeastward into central Texas. Expect on Thursday to begin to see rain and thunderstorms chances increase across the Natural State in advance of the warm front boundary. On Friday, a barrage of sfc features will assist in dictating our weather across Arkansas. The main players will be two sfc low pressure centers, one across the ARK-LA-TEX region of the CONUS with an attendant warm front extending eastward along the Arkansas/Louisiana border into the Deep South region of the CONUS. The second sfc low pressure center, will be planted across Missouri with an attendant cold front extending southwestward into Oklahoma on approach to the Natural State. Expect on Friday high chances of widespread rain and thunderstorm activity with theseWEDNESDAY: The beginning of the long-term forecast period on Wednesday will see a dynamic storm system exiting the region with a sfc low pressure center positioned across the Ohio River Valley region of the CONUS and a chance at some wrap around moisture behind this center of low pressure extending back into Arkansas. Despite this wrap around moisture, chances for precipitation look meager and this will likely be our driest day until Sunday. Expect overcast skies with temperatures remaining above climatological normals for this time of the year. THURSDAY/FRIDAY/SATURDAY: The three day period of Thursday, Friday, and Saturday will provide our highest rainfall totals of the week across the CWA and state of Arkansas. Thursday will begin with decent rain and thunderstorm chances nudging back into the forecast as a sfc low pressure center deepens across the Oklahoma/Texas Panhandle with an attendant warm front extending southeastward into central Texas. Expect on Thursday to begin to see rain and thunderstorms chances increase across the Natural State in advance of the warm front boundary. On Friday, a barrage of sfc features will assist in dictating our weather across Arkansas. The main players will be two sfc low pressure centers, one across the ARK-LA-TEX region of the CONUS with an attendant warm front extending eastward along the Arkansas/Louisiana border into the Deep South region of the CONUS. The second sfc low pressure center, will be planted across Missouri with an attendant cold front extending southwestward into Oklahoma on approach to the Natural State. Expect on Friday high chances of widespread rain and thunderstorm activity with these two features working in tandem. Saturday will be the beginning of a transition as both low pressure centers at the sfc both push well east of the state and the cold front pushes through by Saturday afternoon. Expect on Saturday, for rain and thunderstorm chances to continue, but drastically begin to diminish with the FROPA. Rainfall totals beginning from Monday afternoon/evening through Saturday will range from 1.5 inches as much as 2+ inches of rainfall. It will not be out of the realm of possibility for a location to receive 2.5+ inches of rainfall, especially across southeastern Arkansas; however, higher rainfall totals will likely be hit and miss depending on if a location experiences an efficient cell at producing rainfall. SUNDAY/NEXT MONDAY: An upper lvl ridge approaches in cohesion with sfc high pressure and the modified airmass which will now be much cooler and drier after the FROPA from Saturday. Temperatures in terms of both lows and highs will be lowered down to values at climatological values that are normal for the time of the year. Expect dry and clearing conditions with mostly clear skies on both Sunday and next Monday. two features working in tandem. Saturday will be the beginning of a transition as both low pressure centers at the sfc both push well east of the state and the cold front pushes through by Saturday afternoon. Expect on Saturday, for rain and thunderstorm chances to continue, but drastically begin to diminish with the FROPA. Rainfall totals beginning from Monday afternoon/evening through Saturday will range from 1.5 inches as much as 2+ inches of rainfall. It will not be out of the realm of possibility for a location to receive 2.5+ inches of rainfall, especially across southeastern Arkansas; however, higher rainfall totals will likely be hit and miss depending on if a location experiences an efficient cell at producing rainfall. SUNDAY/NEXT MONDAY: An upper lvl ridge approaches in cohesion with sfc high pressure and the modified airmass which will now be much cooler and drier after the FROPA from Saturday. Temperatures in terms of both lows and highs will be lowered down to values at climatological values that are normal for the time of the year. Expect dry and clearing conditions with mostly clear skies on both Sunday and next Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 59 74 52 68 / 60 40 30 10 Camden AR 59 77 55 74 / 50 30 20 10 Harrison AR 56 70 48 66 / 40 30 20 10 Hot Springs AR 59 77 53 71 / 40 40 30 20 Little Rock AR 61 78 56 71 / 60 50 40 20 Monticello AR 62 75 58 74 / 60 40 30 10 Mount Ida AR 58 77 52 73 / 50 50 40 20 Mountain Home AR 57 72 49 66 / 40 40 20 10 Newport AR 60 74 53 67 / 60 40 30 10 Pine Bluff AR 60 76 56 71 / 60 30 30 20 Russellville AR 59 77 52 71 / 30 40 30 20 Searcy AR 57 76 52 68 / 60 50 30 20 Stuttgart AR 61 75 56 70 / 60 40 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cavanaugh LONG TERM....72 AVIATION...Cavanaugh
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 237 PM CST Mon Mar 4 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-052045- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 237 PM CST Mon Mar 4 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Isolated to scattered strong to severe thunderstorms are expected over much of central and south Arkansas through tonight. The primary hazards with these storms are expected to be 1 inch hail and locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered strong to severe thunderstorms are possible once again on Tuesday along and out ahead of a cold front moving southeast across the state. One inch hail and locally damaging winds are still the primary threats. Rounds of showers and thunderstorms are in the forecast again Thursday into Friday. Any severe weather should be isolated at most. Locally heavy rain is possible, mainly with round two in the southeast half of the state. .Spotter Information Statement... Spotter activation is not expected at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cavanaugh
Special Weather Statement
National Weather Service Little Rock AR
157 PM CST Mon Mar 4 2024
ARZ066-067-042030-
Calhoun AR-Ouachita AR-
157 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of southwestern Calhoun
and southeastern Ouachita Counties through 230 PM CST
...
At 156 PM CST, Doppler radar was tracking a strong thunderstorm over
Smackover, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louann... Artesian...
Standard Umpstead... Kirkland...
Millers Bluff... Frenchport...
Cross Roads in Ouachita County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3337 9255 3336 9256 3337 9259 3336 9261
3337 9265 3336 9267 3337 9269 3337 9271
3338 9273 3339 9276 3337 9279 3337 9284
3355 9276 3340 9244 3335 9253
TIME...MOT...LOC 1956Z 223DEG 21KT 3333 9273
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
74Special Weather Statement
National Weather Service Little Rock AR
309 PM CST Mon Mar 4 2024
ARZ067-068-042145-
Bradley AR-Calhoun AR-
309 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of northwestern Bradley
and southeastern Calhoun Counties through 345 PM CST
...
At 309 PM CST, Doppler radar was tracking a strong thunderstorm near
Harrell, or 8 miles southeast of Hampton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrell... Lanark...
Jersey... Gravelridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3337 9242 3345 9248 3362 9231 3344 9219
TIME...MOT...LOC 2109Z 240DEG 15KT 3343 9241
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
74Special Weather Statement
National Weather Service Little Rock AR
343 PM CST Mon Mar 4 2024
ARZ065-069-042215-
Drew AR-Desha AR-
343 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of southwestern Desha
and northeastern Drew Counties through 415 PM CST
...
At 342 PM CST, Doppler radar was tracking a strong thunderstorm near
Dermott, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tillar... McGehee...
Reed... Baxter...
Masonville... Collins...
Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3350 9167 3377 9156 3376 9133 3356 9141
3356 9145 3348 9146
TIME...MOT...LOC 2142Z 199DEG 25KT 3355 9155
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
74Special Weather Statement
National Weather Service Little Rock AR
357 PM CST Mon Mar 4 2024
ARZ067-042230-
Calhoun AR-
357 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of southeastern Calhoun
County through 430 PM CST
...
At 357 PM CST, Doppler radar was tracking a strong thunderstorm near
Calion, or 7 miles northeast of Norphlet, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Artesian...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3333 9250 3332 9253 3333 9252 3335 9253
3337 9255 3336 9256 3338 9257 3337 9258
3340 9259 3340 9260 3353 9254 3343 9234
3332 9249
TIME...MOT...LOC 2157Z 213DEG 18KT 3337 9255
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
74Special Weather Statement
National Weather Service Little Rock AR
411 PM CST Mon Mar 4 2024
ARZ057-064-065-069-042245-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-
411 PM CST Mon Mar 4 2024
...Strong thunderstorms will impact portions of northwestern Desha,
northeastern Drew, central Lincoln and southeastern Arkansas Counties
through 445 PM CST
...
At 410 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Plantersville to 7 miles west of Omega to
near Kelso. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pea Ridge... Dumas...
Gould... Gillett...
Grady... Mitchellville...
Watson... Winchester...
Yancopin... Omega...
Plantersville... Cane Creek State Park...
Mills... Merrisach Lake...
Douglas... Trusten Holder WMA...
Arkansas Post... Garrett Bridge...
Gourd... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3377 9130 3375 9163 3376 9189 3406 9175
3410 9153 3407 9151 3409 9147 3408 9144
3411 9144 3412 9138 3413 9111 3412 9112
3412 9099
TIME...MOT...LOC 2210Z 205DEG 38KT 3377 9184 3381 9161 3380 9135
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
74The Little Rock radar (KLZK), 128 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees were blown down in the vicinity of Dumas.
Power poles and power lines were blown down near Garrett Bridge.
Half-dollar sized hail fell in the community of Altheimer.
Nickel sized hail fell near the vicinity of Gravel Ridge.
A report via mPING of penny-sized hail that fell in Morrilton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, March 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163151, 1163153, 1163157, 1163159, 1163160.